Texas, 2006

Drought in Texas, April 1 to 30, 2006

April 1 to 30, 2006 · NWS CRP · 15 events in 15 counties and zones

15 drought, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 31, 9:12 PM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Mar 31, 9:12 PM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
912 PM CST FRI MAR 31 2006

.UPDATE...PRIMARY VORTICITY MAXIMUM CAPABLE OF INDUCING ANY
CONVECTION WAS JUST NORTHWEST OF DEL RIO AND WILL PASS NORTH OF THE
REGION TONIGHT. A WEAKER VORTICITY MAXIMUM BETWEEN LAREDO AND
MONCLOVA IS TOO INSIGNIFICANT TO OVERCOME A ROBUST CAPPING
INVERSION(PER REGIONAL SOUNDINGS) AND THE FACT THAT DIABATIC COOLING
HAS NOW LED TO INCREASING CIN. HAVE THEREFORE REMOVED POPS FROM THE
WESTERN RIO GRANDE PLAINS TONIGHT AS WELL AS SPRINKLES OVER THE EAST
OVERNIGHT/SATURDAY MORNING. REMAINING ELEMENTS REQUIRED ONLY MINOR
TWEAKS.

&&

.MARINE...PRESENCE OF WEAK MID-LEVEL DISTURBANCE RESULTING IN THE
INFAMOUS TROUGH IN THE PRESSURE FIELD OVER THE WATERS. THIS AND THE
FACT THAT THE MARINE BOUNDARY LAYER IS STILL RATHER STABLE WILL KEEP
WINDS BELOW CAUTION CRITERIA THROUGH THE NIGHT DESPITE A DECENT
LOW-LEVEL JET.

&&

.AVIATION...GENERALLY IFR CIGS AND MVFR TO VFR VSBYS WILL PREVAIL
OVERNIGHT WITH CONDITIONS IMPROVING TO VFR AROUND 15Z. THE WINDS
WILL STRENGTHEN BY 18Z OUT OF THE S AND SE RANGING FROM 15 TO 25
KNOTS.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

BB/85...UPDATE/MARINE
TE/81...AVIATION
Hazardous weather outlook, Mar 31, 9:43 PM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
943 PM CST FRI MAR 31 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
943 PM CST FRI MAR 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 drought. Local standard time, as filed.

Drought, Duval

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Duval forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Drought, Goliad

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Goliad forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Drought, Jim Wells

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Jim Wells forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Drought, Kleberg

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Kleberg forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Drought, La Salle

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
La Salle forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Despite beneficial rainfall that fell in the last half of the month, the rainfall was not widespread enough or heavy enough to alleviate drought conditions across South Texas. Exceptional drought conditions (per the U.S. Drought Monitor) persisted across the Rio Grande Plains and most of the Coastal Bend, with the exception of Victoria and Calhoun counties where severe drought conditions continued.The Corpus Christi International Airport recorded only 0.25 inches of rainfall during April of 2006, which was only 12% of normal. Victoria recorded only 0.75 inches of rainfall, which was 25% of normal. From January 2006 through April 2006 the Corpus Christi International Airport recorded only 0.89 inches of rainfall, which was 12% of the normal rainfall received from January through April.Reservoir levels continued to slowly fall at Choke Canyon and Lake Corpus Christi, and the wildfire danger remained high across South Texas.

Drought, Live Oak

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Live Oak forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Drought, McMullen

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
McMullen forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.353, -98.568 (the zone’s center; the record gives no point)

Drought, Nueces

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Nueces forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Drought, Refugio

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Refugio forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Drought, San Patricio

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
San Patricio forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Drought, Victoria

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Victoria forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Drought, Webb

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Webb forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Drought, Aransas

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Aransas forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Drought, Bee

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Bee forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Drought, Calhoun

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503819, 5504088, 5504089, 5504090, 5504091, 5504092, 5504093, 5504094, 5504095, 5504096, 5504097, 5504098, 5504324, 5504325, 5504326.